# SDR 98ZZZX974

- Difficulty date: February 20, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N365ES
- Make and model: Cessna 172R
- Aircraft serial: 17280023
- System (JASC): 5512 · Horizontal Stabilizer, Plate/Skin
- Part: Rivets
- Condition: Failed
- Location: Horizontal Stab
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100-HOUR INSPECTION, FOUND 4 OF THE AN426 RIVETS SECURING THE UPPER HORIZONTAL STABILIZER SKIN PULLED COMPLETELY THROUGH ON THE LEFT SIDE.  ALL OF THE REMAINING RIVETS BOTH LEFT AND RIGHT SIDE SHOWED SIGNS OF WORKING THESE RIVETS ARE INBOARD UNDER THE STABILZIER ROOT FAIRING.  OLDER 172'S USE UNIVERSAL HEAD RIVETS WITH NO PROBLEMS OF WORKING.  OBTAINED REPAIR PROCEDURE FROM CESSNA AND PROBLEM WAS CORRECTED.
